MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO SELECT-14 SOFT ST 215CM; GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Catalog Number SSFT215STR
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, 10cm distal tip of the subject guidewire separated from the body of the wire within the microcatheter.The distal tip and the wire were removed from the patient.The guidewire was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H3 device evaluated by mfg ¿updated.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During the visual inspection, approximately 204.6cm of the subject guidewire was returned.The distal fragment (approximately 10.4cm) was not returned.The nitinol tubing of the returned subject guidewire was broken/fractured, and the broken/fractured core wire and platinum coil were protruding from the nitinol with traces of procedural fluid evident.The nitinol tubing surface was rough.The core wire and platinum coil surfaces were also rough.The functional inspection was nor required.The reported complaint was confirmed based on analysis.The device failed to meet specification when received for complaint investigation based on the analyzed anomaly noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that ¿10cm distal tip of subject guidewire separated from the body of the wire within the microcatheter¿.Additional information provided by the customer indicated there was no damage noted to the packaging prior to preparation of the device and no anomalies noted to the device after removal from the packaging or prior to preparation.There was no resistance removing from hoop.The device was prepared as per the directions for use (dfu).Continuous flush maintained throughout the procedure.The device was confirmed to be in good condition prior to use.The patient¿s anatomy was not particularly tortuous.The guidewire was shaped with a gentle j.The wire was used in a non-stryker microcatheter.Navigating mma branches (not particularly tortuous branches).The same non-stryker microcatheter was used with a new wire.The procedure was completed.There were no adverse consequences reported for the patient as a result of the reported event.Analysis of the returned device found approximately 204.6cm of the subject guidewire was returned, however the distal fragment (approximately 10.4cm) was not returned.The nitinol tubing of the returned subject guidewire was broken/fractured, and the surface was rough.The core wire and platinum coil were protruding from the nitinol tubing and were also broken/fractured with traces of procedural fluid evident.The core wire and platinum coil surfaces were also rough.The damage to the returned subject guidewire indicates the device encountered a significant force during use.An assignable cause of procedural factors will be assigned to the as reported ¿guidewire distal tip broken/fractured during use¿ and as analyzed 'guidewire distal tip broken/fractured during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.
 
Event or Problem Description

Brand Name
SYNCHRO SELECT-14 SOFT ST 215CM
Common Device Name
GUIDE, WIRE, CATHETER, NEUROVASCULATURE
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key23126782
Report Number3012931345-2025-00156
Device Sequence Number15302258
Product Code MOF
UDI-Device Identifier07613327508574
UDI-Public(01)07613327508574(17)280407(10)0000814537
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K202522
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSSFT215STR
Device Lot Number0000814537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/02/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/23/2025
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY DUO 156CM. MICROCATHETER (UNKNOWN).
Patient SexUnknown